Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking provera and pushing feeling in pelvis. Further tests needed?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
Dr XXXXXXX XXXXXXX Please see our last conversation so i don't have to repeat myself.

The long and short of it is, Specialist Dr Calendra ( my obstetrician and gnaecologist) said to continue taking provera 50mg for another 2 months.I told him about my pain that is like pushing feeling in my pelvis and left hand side pain (including the bleeding thats happening after sexual intercourse) he said to be patient for another 6 weeks when he will decide if another ultrasound is required as the one back in July came back clear. What do you think, given my history over the last year. Should i go to my GP and ask for another ultrasound just to be sure as the left hand side pain is stronger then the right.
Posted Fri, 25 Oct 2013 in Pregnancy
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Needs investigations for evaluation.

Detailed Answer:
Thanks for trusting us with your health concern.
I am sorry Dr. XXXXXXX is not available right now to take up this discussion.
I can understand your concern for the symptoms.
It is not normal to have bleeding after sex and pain in the lower abdomen. It is usually found in vaginal infections like Chlamydia, gonorrhea or trichomoniasis, vaginal inflammation, diseases of endometrium that is lining of uterus, polyps (mass) in uterus and cervix, fibroid tumor or endometritis.
Taking provera for 6 weeks more is not likely to reduce the intermittent bleeding that you are having.
Since the ultrasound done in July came back normal, only repeating an ultrasound will be not be sufficient. You need other investigations also like-
1- Pap smear
2- Vaginal Culture
3-STD serology tests
4- Hormonal Tests
MRI scan of the lower abdomen will also help in proper diagnosis. You can request for these investigations to your gynecologist.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor